MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG SINGLE LUMEN CATHETERS; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG SINGLE LUMEN CATHETERS; CHRONIC CATHETERS
Model Number 7711700
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was identified during investigation that the material of the device was allegedly cut and had material separation issues.There was no reported patient injury.
 
Additional Manufacturer Narrative
(expiry date: 06/2024).Device not returned.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was not returned for evaluation.One electronic photo was provided for review.The photo shows physician holding a groshong catheter and stylet was noted to be inside the catheter.It appears that the stylet was noted to be completely cut inside the catheter segment and remaining segment of stylet was not found inside the catheter.Therefore, the investigation is confirmed for the identified material split, cut or torn, material separation and improper or incorrect procedure issue.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Instructions for use reviewed: the current instructions for use states that, tunneling: slide flushing hub out of catheter.Gently withdraw stylet while firmly holding catheter.Do not permit catheter to be withdrawn from vessel while removing the stylet.Warning: do not leave stylet in catheter.H10: (expiry date: 06/2024).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
GROSHONG SINGLE LUMEN CATHETERS
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13439727
Report Number3006260740-2022-00160
Device Sequence Number19956462
Product Code LJS
UDI-Device Identifier00801741036736
UDI-Public(01)00801741036736
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7711700
Device Catalogue Number7711700
Device Lot NumberREDU3515
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown